Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Mar 7, 2003, 10:13 AM EST for 6 counties in Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2003, 10:13 AM EST (15:13 UTC)
- Expired
- Mar 7, 2003, 2:15 PM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 071515 FFWJAX GAC001-003-005-069-161-299-071915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1013 AM EST FRI MAR 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... APPLING COUNTY IN SOUTHEAST GEORGIA ATKINSON COUNTY IN SOUTHEAST GEORGIA BACON COUNTY IN SOUTHEAST GEORGIA COFFEE COUNTY IN SOUTHEAST GEORGIA JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 215 PM EST * AT 1009 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN GEORGIA. GEORGIA EMERGENCY MANAGEMENT HAS REPORTED THAT SEVERAL PAVED ROADS ARE BECOMING IMPACTED BY FLOOD WATERS ACROSS THE WARNED AREA. * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. * IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS... RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING HEAVY RAINFALL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT FLOODING. LAT...LON 3179 8234 3132 8248 3129 8290 3167 8290 $$ CAMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 8:46 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 7, 8:46 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 846 AM EST FRI MAR 7 2003 HAVE ISSUED A FLOOD WATCH FOR THE GA CWA DUE TO RECENT RAINS UP TO 2.5 INCHES IN LOCAL SPOTS OVER THE NRN TIER OF CWA AND RECENT RAINFALL IN SAME AREA A FEW DAYS AGO. MID-UPPER LEVEL FLOW REMAINS FAVORABLE FOR SOME HEAVY RAINFALL NEXT FEW HRS OVER SE GA AREA. ...PREVIOUS DISC... CURRENT...SFC ANALYSIS SHOWS CONVERGENT BOUNDARY EXTENDING FROM JAX TO LIVE OAK ALONG I-10 WITH NE FLOW TO NORTH AND SOUTHERLY FLOW TO SOUTH. N TIER OF THE CWA HAS HAD EVENING TS WHILE PRECIP HAS TRAINED OVER THE AREA UNDER REGION OF ASCENT IN RRQ OF MID LVL JET. KJAX 00Z RAOB ALLOWS TSRA SCENARIO WITH THE LOW LVLS WEAKLY CAPPED 6.5 KFT AND DEEP SW FLOW INCREASING TO NEAR 50 KTS 700 MB. SHRA HAVE ALSO PERSISTED MAINLY IN GA BUT ALSO ALONG THE I-10 CORRIDOR THRU N FL. THIS LATTER BOUNDARY SAGGING SOUTH SLOWLY. RUC40 SHOWS AREA OF VERY STRONG MESOSCALE LIFTING APPROACHING FORM THE WEST AND SAGGING INTO THE SUWANNEE VALLEY BY 12Z. EXPECT THE WORST OF THIS EVENT FROM ABOUT 09Z TO 12Z. AS SUWANNEE RIVER VALLEY AREA HAS HIGHEST SBCAPES WITH UP TO 1000...THE CONVERGENT BOUNDARY AND LONG STRAIGHT HODOGRAPH. SOME STORMS IN GA CWA MAY GO SEVERE YET TONIGHT...MOSTLY LACKING SBCAPE AND UPWARD VERTICAL MOTION...SO PROB IS LOW. SOUTHEAST GA SATURATED EXCEPT COASTAL COUNTIES...WILL KEEP RIVERS IN FLOOD...SEE CURRENT RVS. TONIGHT 1.5 TO 2 INCH AMOUNTS HAVE BEEN WIDESPREAD OVER COFFEE...BACON...ATKINSON...NORTHERN WARE...APPLING AND JEFF DAVIS COUNTIES. AMOUNTS GREATER THAN ANTICIPATED DUE TO TRAINING OF STORMS WITH STALLED...RATHER THAN PROGRESSIVE FRONTAL MOTION. MANY ROADS WILL BECOME IMPASSABLE IN THESE COUNTIES WITH ADDITIONAL RAINFALL. SOME ISOLATED AMOUNTS TO 2.5 INCHES FROM DOUGLAS TO ALMA TO NORTH OF JESUP HIGHLIGHT AREAS OF CONCERN. MESOSCALE FORECAST...CONCERN IS THAT ANY ADDITIONAL CONVECTIVE LINES TO SOUTH WILL DEVELOP QUICKLY AND RIGHT MOVERS MAY BECOME SEVERE QUITE RAPIDLY. HAVE SEEN WEAK CIRCULATIONS SO FAR IN CELLS COMING OUT OF THE GULF AND EXPECT THAT TO CONTINUE. STORMS WILL BE PRIMARILY A HAIL HAZARD...BUT COULD EASILY MORPH. EXPECT AXIS OF MAX RISK TO BE FROM NEAR LIVE OAK AT 09Z TO KEYSTONE HEIGHTS BY 15Z TO FLAGLER BEACH BY 18Z...ESSENTIALLY FOLLOWING RT 100. FORECAST... SAT...BACKDOOR FRONT WITH BOUNDARY STALLING SOUTH OF CWA. SHALLOW COOLER AIR MASS WILL BRING LOW CLOUD...AND ONSHORE FLOW WILL BRING COOL TEMPS TO COASTAL COUNTIES. SUN...NEW FRONT WILL BE APPROACHING THE AREA AND MAY INDUCE SLIGHT CHANCE POPS AND SCANT RAINFALL. MON...JET STREAK PASSING TO THE NORTH WITH MORE GUSTO AND CHANCE OF SHOWERS. LATE TUES-THURS...FRONT MOVES INTO AREA NEXT SIGNIFICANT RAIN EVENT. MARINE...MESO-LOW OFFSHORE AND TROUGHING OVER THE WATERS IMPACTING OVERALL SCENARIO. EXPECT WINDS TO INCREASE TO 20 KNOTS IN NE SURGE ENHANCED OR INDUCED BY SURFACE MESOLOW...SO WILL GO WITH SCA EVEN THOUGH IT MAY TAKE UNTIL PM TO HAPPEN ACROSS THE AREA. FCSTID = 13 AMG 60 55 72 54 / 90 30 10 10 SSI 60 55 67 57 / 80 50 10 10 JAX 68 57 72 57 / 80 50 20 20 SGJ 68 64 71 62 / 80 60 30 20 GNV 74 60 78 55 / 70 60 20 20 OCF 78 61 74 60 / 50 50 30 30 .JAX... FL...SCA. GA...SCA. WELSH/ZIBURA/SHASHY
Hazardous weather outlook, Mar 7, 9:57 AM EST, 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 957 AM EST FRI MAR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 5 PM... ...A SLIGHT RISK OF SEVERE STORMS OVER PORTIONS OF NORTHEAST FLORIDA... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL AFFECT SOUTHEAST GEORGIA THIS MORNING AND EARLY AFTERNOON. SINCE GROUNDS ARE ALREADY NEAR SATURATION AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY...A FLOOD WATCH HAS BEEN POSTED FOR SOUTHEAST GEORGIA. RAINFALL OVER NORTHEAST FLORIDA IS EXPECTED TO BE AROUND 1 INCH... WITH LOCAL AMOUNTS AROUND 2 INCHES. CONTINUED RAINFALL IS ALSO ADDING TO LOCAL RIVER FLOODING CONDITIONS. SEE THE CURRENT RIVER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN JACKSONVILLE. ADDITIONAL FLOOD WARNINGS MAY BE ISSUED. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...MAINLY OVER NORTHEAST FLORIDA WITH LARGE HAIL AND STRONG WINDS. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED EARLY THIS AFTERNOON...WITH THE HIGHEST PROBABILITY SOUTH OF A LINE FROM JACKSONVILLE TO GAINESVILLE. THE RISK OF RIP CURRENTS WILL INCREASE DRAMATICALLY TODAY WITH THE NORTHEAST SURGE AND THE NORTHEAST SWELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL RAINFALL IS POSSIBLE SUNDAY THROUGH TUESDAY THAT MAY AGAIN INCREASE THE RISK OF FLOODING. THE RISK OF RIP CURRENTS WILL REMAIN ABOVE AVERAGE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...STAY TUNED TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH/SHASHY
In the hours before
Special weather statement, Mar 7, 6:45 AM EST, 3 hours 28 minutes before
GAZ132-071215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT COFFEE COUNTY THROUGH 715 AM... AT 643 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 32 MILES SOUTHWEST OF AMBROSE...MOVING NORTHEAST AT 55 MPH. THESE STRONG STORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...PRIDGEN...DOUGLAS AND BROXTON THROUGH 715 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 6:58 AM EST, 3 hours 15 minutes before
GAZ132-149-071230- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT ATKINSON AND COFFEE COUNTIES THROUGH 730 AM... AT 656 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR STRONG THUNDERSTORMS AROUND 14 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 40 MPH. THIS STRONG STORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON...AXSON...AND DOUGLAS THROUGH 730 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 7:38 AM EST, 2 hours 35 minutes before
GAZ132-134>136-150-151-071300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 738 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT COFFEE...BACON...NORTHERN WARE... PIERCE...AND WAYNE COUNTIES THROUGH 8 AM... AT 736 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF NICHOLLS...OR ABOUT 10 MILES EAST OF DOUGLAS...MOVING EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NICHOLLS...ALMA...NEW LACY AND ODUM THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 7, 9:48 AM EST, 25 minutes before
FLZ024-GAZ164-165-071515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 AM EST FRI MAR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT CHARLTON...NASSAU...AND CAMDEN COUNTIES THROUGH 1015 AM EST... AT 948 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 28 MILES SOUTH OF FOLKSTON...OR ABOUT 22 MILES WEST OF CALLAHAN...MOVING EAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...FOLKSTON...WOODBINE...AND CUMBERLAND ISLAND THROUGH 1015 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.